Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Fort Worth, TX

November 24, 2020Hopkins County, Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this special weather statement at Nov 24, 2020, 10:30 PM CST for Hopkins County, Rains County, Van Zandt County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2020, 10:30 PM CST (04:30 UTC)
Expired
Nov 24, 2020, 11:15 PM CST
In force
45 min
Issued by
NWS Fort Worth, TX

Counties Hopkins County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS84 KFWD 250430
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
1030 PM CST Tue Nov 24 2020
 
TXZ107-121>123-250515-
Kaufman TX-Van Zandt TX-Hopkins TX-Rains TX-
1030 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN...VAN
ZANDT...SOUTHERN HOPKINS AND RAINS COUNTIES UNTIL 1115 PM CST...

At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cumby to 6 miles west of Seven Points.
Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.
  
 Locations impacted include...
Sulphur Springs, Canton, Wills Point, Grand Saline, Mabank, Van,
Edgewood, Emory, Kemp, East Tawakoni, Cumby, Como, Fruitvale, Edom,
Lake Tawakoni State Park, Purtis Creek State Park and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.

LAT...LON 3296 9566 3272 9564 3268 9559 3248 9560
      3236 9545 3236 9632 3284 9602 3284 9593
      3288 9599 3298 9593 3298 9586 3309 9586
      3314 9583 3316 9531 3296 9531
TIME...MOT...LOC 0430Z 271DEG 38KT 3308 9585 3236 9633 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Nov 24, 5:59 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 24, 5:59 PM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
559 PM CST Tue Nov 24 2020

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday Night/

A shortwave over the Oklahoma and Texas Panhandles can be seen on
water vapor imagery moving steadily eastward this evening. It is
accompanied by a surface cyclone over southwest Oklahoma, from
which a cold front and a dryline extend. The dryline as of 5 PM
stretched from Bowie to Abilene to San Angelo, with the front not
too far behind and catching up. Thunderstorms have begun to
develop along the dryline, but will remain isolated for the next
few hours with better coverage remaining north of the Red River.
However, there is an axis of better instability roughly along the
I-35 corridor, and it is likely that a marked increase in
convective coverage and intensity will occur as the dryline
encroaches on this area in a couple of hours.

Though instability will be decreasing as temperatures fall, the
presence of strong deep layer shear may allow a few severe storms
to get going with damaging wind gusts being the primary threat.
Large hail may also occur in any initial discrete cells that are
able to maintain a good rotating updraft before activity becomes
more linear in nature. Storms should quickly grow upscale into a
linear MCS while propagating through he southeast half of the CWA
tonight, maintaining a potential for a few damaging wind gusts in
bowing segments.

The line will exit our southeast zones prior to daybreak
and will be followed by much cooler and breezy conditions in the
wake of a cold front. The winds, however, should drop off
Wednesday afternoon as a surface ridge slides in from the west.
Wednesday temperatures will begin in the 40s with highs climbing
into the lower and middle 60s under sunny skies.

30

&&

.LONG TERM... /Issued 308 PM CST Tue Nov 24 2020/
/Thanksgiving Day-Weekend Into Early Next Week/

A dry, breezy, and warm day is expected Thanksgiving Day, as
we'll be in between systems with strong west-southwest flow aloft
with mid to high cloudiness passing across the area. Gusty south
winds 15 to 25 mph at the surface will begin the process of Gulf
moisture back northward as we await our multi-day system and wet
weather for the holiday weekend. Strong southwest flow of 25-35
knots increases Thanksgiving night in advance of the next cold
front arriving into the area early Friday morning. Brisk and
cooler conditions with highs struggling into the upper 50s and 60s
are expected as low level moisture transport socks the area in
with clouds. Isentropic ascent will increase initially across
Central Texas as a 120-140 knot sub-tropical upper jet max
advances northeast across the state from Mexico.

This will all be in advance of our closed mid level low
organizing near the Arizona/New Mexico border region and where
shower activity will be on the increase during the morning hours.
As the mid level low approaches the Southern High Plains late
Friday into Friday Night, it's going to be a brisk, chilly, wet,
and sloppy travel forecast for those planning to be on the roads
or on flights. Showers will be most widespread across Central
Texas where higher quality moisture will be present, while more
spotty activity in nature is expected as you head northward toward
I-20 and the Red River Valley. Regardless, it's not going to be
weather you're going to want to be outside in. Mid level lapse
rates will remained steepened between 6-7 deg C/Km aloft as large-
scale ascent continues to increase with some pockets of embedded
and elevated thunderstorms. Severe weather is not expected, though
we may need to watch for a strong storm or two with small hail
due to the expected shear overhead.

The wet, cool, and dreary weather continues into Saturday, before
tapering off from west to east late Saturday night and Sunday,
when a reinforcing cold front arrives to keep highs in the 50s to
lower 60s in Central Texas with lows in the 40s and 50s with some
possible mid-upper 30s out west by Sunday morning as the core of
this deep low finally tracks east over the area. Though rainfall
coverage is expected to become much more spotty Sunday, it'll
remain cool. Partial sunshine by afternoon should allow southern
and western parts of the CWA to see highs creep back up into the
60s by afternoon with a few lingering showers around. So if you
had to travel home from any holiday gatherings, Sunday is the
better day versus Saturday.

A few showers may linger in the north late Sunday into Sunday
night as this system finally opens up and lifts northeast of the
area. This will pull yet another cold front into the region with
sunny, brisk, and cool conditions with highs in the 50s Monday.
The rapid transitioning late Fall/mid level pattern continues next
week, as south winds and shortwave ridging return Tuesday for a
slight warm up. Another closed low organizes across the Great
Basin and Desert Southwest by the middle of next week, but this
system will be slow evolve and move east. In addition, models are
struggling on this deep system's evolution as drops into the
southern latitudes. What's this mean for us? Seasonably cool and
dry conditions with little in the way of precipitation will
continue much of the week was we remain entrenched under a dry
northwest flow regime aloft over the Central CONUS.

05/

&&

.AVIATION... /NEW/
/00Z TAFs/

A dryline and cold front will approach from the northwest over
the next few hours. Any storms along the dryline south of the Red
River should remain low-topped and weak for another hour or two,
but should increase in coverage and intensity as they encounter
better instability farther east. We have stuck with VCTS from
02-05Z in the Metroplex TAFs, but may eventually need to add a
brief TEMPO group for thunder depending on future RADAR trends.
There could also be a couple of hours of low level (non-
convective) wind shear due to decoupling winds and a 40+ kt low
level jet through 05Z.

The likely window for TS at KACT should be 04-08Z. Winds will
shift to the west with the dryline then northwest with the front
as storms exit to the southeast well before dawn Wednesday.
Northwest winds should begin to wane Wednesday afternoon as a
surface ridge moves in. Otherwise, outside of precipitation,
conditions should remain VFR.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    46  64  43  73  55 /  40   0   0   0  20
Waco                48  66  42  75  57 /  60   0   0   0  30
Paris               45  59  38  68  51 /  70   0   0   0  20
Denton              41  64  38  72  50 /  30   0   0   0  10
McKinney            44  63  39  71  52 /  40   0   0   0  20
Dallas              48  65  45  75  57 /  40   0   0   0  20
Terrell             45  63  39  72  56 /  70   0   0   0  20
Corsicana           49  66  44  75  59 /  60   0   0   0  40
Temple              48  67  42  76  58 /  40   0   0   0  30
Mineral Wells       42  65  40  77  49 /  20   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 24, 6:49 PM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
649 PM CST Tue Nov 24 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
649 PM CST Tue Nov 24 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance of thunderstorms across much of the region
tonight. A few thunderstorms may be strong to severe, mainly along
and east of the I-35 corridor, with damaging winds being the main
threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will return to the region on Friday. Severe
weather is not expected during this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 24, 9:34 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
934 PM CST Tue Nov 24 2020

TXZ133-134-144-145-250400-
Ellis TX-Bosque TX-Hill TX-Johnson TX-
934 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...CENTRAL
BOSQUE...HILL AND ELLIS COUNTIES UNTIL 1000 PM CST...

At 934 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Red Oak to 6 miles northwest of Lake Whitney
State Park. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

 Locations impacted include...
Grand Prairie, Mansfield, Cedar Hill, Lancaster, Waxahachie, Ennis,
Midlothian, Glenn Heights, Red Oak, Hillsboro, Clifton, Ovilla,
Venus, Ferris, Whitney, Palmer, Italy, Itasca, Grandview and
Meridian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.

LAT...LON 3208 9689 3207 9690 3205 9688 3164 9760
      3184 9787 3242 9708 3255 9709 3255 9653
      3253 9651 3248 9651 3245 9650 3241 9644
      3235 9645 3233 9643 3233 9638
TIME...MOT...LOC 0334Z 300DEG 27KT 3253 9681 3199 9743

30
Special weather statement, Nov 24, 9:47 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
947 PM CST Tue Nov 24 2020

TXZ104-105-119>121-250430-
Kaufman TX-Hunt TX-Collin TX-Rockwall TX-Dallas TX-
947 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHERN HUNT...
KAUFMAN...SOUTHEASTERN COLLIN AND SOUTHEASTERN DALLAS COUNTIES UNTIL
1030 PM CST...

At 947 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Royse City to near Wilmer. Movement was
east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

 Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Lancaster,
Greenville, Balch Springs, Terrell, Seagoville, Forney, Kaufman,
Hutchins, Royse City, Heath, Fate, Sunnyvale, Wilmer and Mabank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.

LAT...LON 3298 9595 3288 9599 3285 9596 3284 9608
      3236 9608 3236 9645 3241 9644 3245 9650
      3253 9651 3255 9653 3255 9675 3309 9642
      3316 9586 3298 9586
TIME...MOT...LOC 0347Z 265DEG 43KT 3303 9637 3257 9666

30
Local storm report, Nov 24, 9:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CST TUE NOV 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     3 NW GRAND PRAIRIE      32.72N 97.06W
11/24/2020                   TARRANT            TX   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO AT LEAST 4 STRUCTURES
            NEAR 360 AND PARK ROW.

&&
Special weather statement, Nov 24, 9:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
959 PM CST Tue Nov 24 2020

TXZ134-135-144>146-159-250500-
Ellis TX-Bosque TX-Hill TX-Henderson TX-Navarro TX-McLennan TX-
959 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLENNAN...
NORTHWESTERN HENDERSON...SOUTHEASTERN BOSQUE...HILL...CENTRAL ELLIS
AND NAVARRO COUNTIES UNTIL 1100 PM CST...

At 957 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ennis to 8 miles southwest
of Lake Whitney State Park. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Waco, Corsicana, Ennis, Bellmead, Hillsboro, Lacy-Lakeview, Gun
Barrel City, Mabank, West, Malakoff, Tool, Whitney, Palmer, Italy,
Kerens, Seven Points, Hubbard, Eustace, Trinidad and Blooming Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.

LAT...LON 3181 9665 3181 9673 3156 9718 3180 9758
      3248 9656 3247 9650 3242 9645 3236 9645
      3236 9599 3221 9597
TIME...MOT...LOC 0357Z 288DEG 34KT 3242 9655 3183 9744

30
Special weather statement, Nov 24, 10:25 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1025 PM CST Tue Nov 24 2020

TXZ156>160-250530-
Falls TX-Coryell TX-Lampasas TX-McLennan TX-Bell TX-
1025 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN...CENTRAL CORYELL...
SOUTHEASTERN LAMPASAS...BELL AND CENTRAL FALLS COUNTIES UNTIL 1130 PM
CST...

At 1025 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Waco to Sunnylane.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Killeen, Waco, Temple, Copperas Cove, Harker Heights, Belton,
Gatesville, Hewitt, Robinson, Bellmead, Woodway, Lampasas,
Lacy-Lakeview, Marlin, McGregor, Fort Hood, Nolanville, Morgan's
Point Resort, West and Mart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3104 9791 3103 9834 3159 9760
      3186 9704 3138 9670 3087 9762
TIME...MOT...LOC 0425Z 273DEG 37KT 3165 9730 3094 9812

30
Special weather statement, Nov 24, 10:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1030 PM CST Tue Nov 24 2020

TXZ107-121>123-250515-
Kaufman TX-Van Zandt TX-Hopkins TX-Rains TX-
1030 PM CST Tue Nov 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN...VAN
ZANDT...SOUTHERN HOPKINS AND RAINS COUNTIES UNTIL 1115 PM CST...

At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cumby to 6 miles west of Seven Points.
Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Sulphur Springs, Canton, Wills Point, Grand Saline, Mabank, Van,
Edgewood, Emory, Kemp, East Tawakoni, Cumby, Como, Fruitvale, Edom,
Lake Tawakoni State Park, Purtis Creek State Park and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
north central Texas.

LAT...LON 3296 9566 3272 9564 3268 9559 3248 9560
      3236 9545 3236 9632 3284 9602 3284 9593
      3288 9599 3298 9593 3298 9586 3309 9586
      3314 9583 3316 9531 3296 9531
TIME...MOT...LOC 0430Z 271DEG 38KT 3308 9585 3236 9633

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:11 PM CSTSpecial Weather StatementFWDWise19 min
Nov 24, 7:20 PM CSTSpecial Weather StatementFWDCooke25 min
Nov 24, 7:29 PM CSTSevere Thunderstorm WarningFWDDenton, Wise46 min
Nov 24, 7:39 PM CSTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise36 min
Nov 24, 7:44 PM CSTSevere Thunderstorm WarningFWDParker, Tarrant46 min
Nov 24, 7:54 PM CSTTornado WarningFWDDenton21 min
Nov 24, 8:02 PM CSTSpecial Weather StatementFWDHood28 min
Nov 24, 8:09 PM CSTSevere Thunderstorm WarningFWDCollin, Denton, Grayson, Tarrant51 min
Nov 24, 8:24 PM CSTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant36 min
Nov 24, 8:43 PM CSTSpecial Weather StatementFWDBosque, Johnson, Somervell47 min
Nov 24, 8:52 PM CSTSevere Thunderstorm WarningFWDCollin, Denton, Fannin, Grayson, Hunt20 min
Nov 24, 8:56 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant49 min
Nov 24, 8:58 PM CSTTornado WarningFWDDallas, Tarrant18 min
Nov 24, 9:14 PM CSTSevere Thunderstorm WarningFWDDelta, Fannin, Hunt, Lamar61 min
Nov 24, 9:34 PM CSTSpecial Weather StatementFWDBosque, Ellis, Hill26 min
Nov 24, 9:47 PM CSTSpecial Weather StatementFWDHunt, Kaufman, Rockwall43 min
Nov 24, 9:59 PM CSTSpecial Weather StatementFWDHill, Navarro61 min
Nov 24, 10:25 PM CSTSpecial Weather StatementFWDBell, Coryell, Falls, McLennan65 min
Nov 24, 11:01 PM CSTSpecial Weather StatementFWDFreestone59 min
Nov 24, 11:23 PM CSTSpecial Weather StatementFWDFalls, Limestone67 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.